Vitamins

lisaloo2429
By lisaloo2429 Latest Reply 2011-11-24 18:15:18 -0600
Started 2011-11-21 11:43:06 -0600

I've been experiencing nausea after taking a multi-vitamin. Bought the generic One a day for women. Has anybody had this happen to them. I'm usually good w/meds, they don't usually upset my stomach. The Metformin did at first but I'm okay w/it now.


23 replies

valentine lady
valentine lady 2011-11-24 18:15:18 -0600 Report

Lisaloo: I really don't have an answer for you except, are you taking your vitamins on an empty stomach, like between meals or first thing in the morning?? This will make me sick every time. So I just don't do it. Let me know !!! Valentine Lady

annesmith
annesmith 2011-11-24 01:15:25 -0600 Report

I can't take many vitamins, and when I do take them, can't take them everyday, otherwise I get nauseous and my blood sugars go into the 300s all day. I think it's because of my body saying " I don't really need much added vitamins." I am not sure…most likely I don't need them then…just my own theory…ANNE

Caroltoo
Caroltoo 2011-11-24 01:18:33 -0600 Report

Anne: I do that when I take a capsule that has cellulose. The "ose" at the end of cellulose means it digests into a sugar. Try tablets instead. You will get a different reaction.

pixsidust
pixsidust 2011-11-23 18:53:02 -0600 Report

Metformin is an off and on nausea thing. After time, I got better too, yet It still hits me with nausea occasionally. I am not worried your vitamins are generic. I would take them with food though as others have suggested. All vitamins have some fillers. I don't think that makes a bit of difference. My guess is the Metformin or you need to eat a meal with your vitamin intake. Get better!

kareng1117
kareng1117 2011-11-22 15:54:12 -0600 Report

I can't take vitamins on an empty stomach. On work days, I throw them in my pocket, eat breakfast, drive to work, then take them. Never bothers me. On days I don't work, I have a tendency to forget them…but I figure half the week is better than none!

Mickey/CCHT
Mickey/CCHT 2011-11-22 13:57:00 -0600 Report

It could be the type. I know that the cheaper ones will have all kinds of fillers and the such. I know that money is tight for a lot of us, but if you are looking to really get a good supplement, try going to a health food store. Most places have people there that are pretty knowledgable and will be able to help you out. Good luck!

Jim Edwards
Jim Edwards 2011-11-21 14:14:34 -0600 Report

The most common problem is with the Iron or other B vitamins. Taking it while you are eating may help. Get some food in your system (like a quart of your favorite ice cream :) then take you multivitamin, then finish up with some coconut pie with whipped cream. Okay, parts of my answer are serious. Remember, Food, vitamin, Food. If you take you Vit first, then it will aggravate your stomach, then you add food, and the results are not pretty. best to you, Jim

lisaloo2429
lisaloo2429 2011-11-21 14:26:22 -0600 Report

Yeah it wasn't pretty today. Yuck. lol Thanks Jim!

Jim Edwards
Jim Edwards 2011-11-21 14:35:58 -0600 Report

As a woman, supposedly you need the iron supplements. i would go for a multi that does not have iron and buy a low mg of iron and take it throughout the day with FOOD, Vit, FOOD and see if that helps. Puritans Pride has a pretty good assortment of different combos..

MEGriff1950
MEGriff1950 2011-11-21 14:54:17 -0600 Report

I agree with Jim. I have also found that Puritans pride is a better quality usually plus they now beat Walmart prices. They often have great deals buy 1 get 2 free etc the low shipping costs.

Caroltoo
Caroltoo 2011-11-21 11:44:57 -0600 Report

I have this reaction anytime I take vitamins before I eat. If taken, right after eating I can tolerate them. If that doesn't work for you, perhaps a change in brand would be in order.

lisaloo2429
lisaloo2429 2011-11-21 12:08:00 -0600 Report

I've tried before, during and after I eat and I always feel nauseous. Is there any other type of vitamin that doesn't upset the tummy that anybody knows of?

Caroltoo
Caroltoo 2011-11-21 17:12:11 -0600 Report

I eventually went to a wheat free all natural/raw vitamin because I discovered part of my intolerance/burpiness was because of the wheat used as a source in many of the vitamin preparations.

Caroltoo
Caroltoo 2011-11-21 21:20:39 -0600 Report

I bought mine at Whole Foods. I've also seen them on the internet and a regular grocery store. This product is called Vitamin Code (for women). There's also one for men. I haven't compared the two formulas.

The label states that it is: gluten free, no binders or fillers, raw, vegetarian, and dairy free. I use less than the recommended dose because I do eat fresh, natural, organic foods. That avoids the toxic chemicals, but doesn't guarantee how much nutrition is actually in the food, so I suppliment with the vitamins. I also use alpha lipoic acid, biotin, D3, and a B complex.

jayabee52
jayabee52 2011-11-22 04:02:31 -0600 Report

tried to find Biotin and Bentofotamaine (sp?) in walmart last night but no find. Will probably have to go online for those.

jayabee52
jayabee52 2011-11-21 13:10:29 -0600 Report

howdy lisa! What works for someone else MAY not work well for you. The only thing I could suggest here is you have to try them each yourself.

lisaloo2429
lisaloo2429 2011-11-21 13:38:59 -0600 Report

I'm going to buy the gummy vitamins, maybe those won't make me sick to my stomach. LOL plus sounds more like a treat than medicine.

jayabee52
jayabee52 2011-11-21 13:46:04 -0600 Report

Actually I've been thinking about doing that too! I used to love gummi bears candy. Well maybe I better not, or I'll eat the whole bottle at once and overdose LoL!

Next Discussion: insulin costs »